Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Swollen labia minora each time after intercourse, back on contraceptive pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Women Sexual Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1706 Questions
User :   I recently went back on the contraceptive pill and ever since have had swollen labia minora each time after intercourse. I have been to the doctor no candida or STIs I need a cure fast as it is very frustrating.
Doctor :   Hi,
User :   I recently went back on the Contraceptive pill and ever since after intercourse my labia minora swell up. I have been to the doctor had a pap smear and swabs and blood tests, not STIs no candida. It is very uncomfortable though
Doctor :   Have you tried local ointments ?
User :   What sort of ointments?
Doctor :   Antifungals , the commonest cause for such a presentation is fungal infection
Doctor :   apply MICANAZOLE oint over the affected area , you will find a relief
User :   Can you recommend any particular ointments? Have tried canesten once treatment seemed to lessen symptoms but not much
User :   Is micanzole over the counter?
Doctor :   yes, it is over the counter
Doctor :   many fungus have developed resistance to cannestien
User :   Is it likely to cure the problem
Doctor :   yes, for sure
User :   Another query. I have a rash on my shoulders that seems to be activated by heat starts off looking like ringworm but is not ringworm. Dry red and itchy
Doctor :   does it scale on scratching ?
Doctor :   i mean produce powdery substance ?
User :   Yes
User :   And when it peels it leaves the appearace of peeled sunburn
Doctor :   ok, i would ask you to apply the same ointment over the shoulder lesion also ,
User :   Same fungal infection?
Doctor :   yes, it too is a fungal infection , and you would have transmitted the infection form one to other ( genitals to shoulder or other way )
Doctor :   its a common presentation of the fungal i9nfection ( pytiriosporum versicolor )
User :   Also could the labia swelling be due to hormone imbalance from contraceptive pill presence in my body? Shoulder rash came first
Doctor :   hormonal imbalance would have made the labia sensitive to infections ( mostly by altering the Ph and the quality of the secretions )
User :   Ah I see, would you recommend talking to my doctor about switching pills to suit my natural ph levels?
User :   How do I avoid fungal infections of the skin in future?
Doctor :   yes, that would be a better option
Doctor :   but first get rid of the fungal infection by the micanazole
User :   Thank you very much for your help.
Doctor :   you are welcome
Doctor :   Thanks for consulting me
Doctor :   Kindly provide your feedback
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor